question-icon

What causes cramps and grumbling noise in stomach while sleeping?

default
Posted on Thu, 19 May 2016
Question: My stomach has recently started loud grumbling noises, especially when I lay down on my back of lay down period. I don't have the runs and have normal bowel movements. I sometimes have cramps but that goes away within minutes. What could this be?
doctor
Answered by Dr. Samir Patil (26 minutes later)
Brief Answer:
Get blood glucose levels. Take omeprazole

Detailed Answer:
Hello,
I have gone through the details you have provided.Your symptoms could be due to gastritis. or increased intestinal motility.

I would suggest you to get your blood glucose levels done, as high blood glucose levels can cause similar symptoms.

If blood glucose levels are normal you can take omeprazole which is available as an over the counter medication once,daily for two weeks. In case your symptoms persist then you need to visit your doctor for a physical exam.

Hope this helps
Regards
Dr Samir Patil
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Samir Patil (7 hours later)
Thank you Dr XXXXXXX

I have another question. What causes gastritis and or increased intestinal motility in the first place? Are there preventative measures I can take to prevent this from reoccurring when I do get it under control.

Thanks
XXXX
doctor
Answered by Dr. Samir Patil (25 hours later)
Brief Answer:
After effect of infection

Detailed Answer:
Hello

Gastritis and increased motility are after effects of a bacterial or viral infection.
Avoid red meat, limit tea or coffee to less than two cups, avoid caffeine alcohol, artificial sweeteners. These will prevent worsening of the symptoms.

Hope this helps
Regards
Dr Samir Patil
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Samir Patil

Gastroenterologist

Practicing since :1997

Answered : 551 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes cramps and grumbling noise in stomach while sleeping?

Brief Answer: Get blood glucose levels. Take omeprazole Detailed Answer: Hello, I have gone through the details you have provided.Your symptoms could be due to gastritis. or increased intestinal motility. I would suggest you to get your blood glucose levels done, as high blood glucose levels can cause similar symptoms. If blood glucose levels are normal you can take omeprazole which is available as an over the counter medication once,daily for two weeks. In case your symptoms persist then you need to visit your doctor for a physical exam. Hope this helps Regards Dr Samir Patil